Alert archive / South Dakota / Areal Flood Warnings in 2008
Areal Flood Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this areal flood warning at Jun 6, 2008, 11:02 AM CDT for 6 counties in South Dakota. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 11:02 AM CDT (16:02 UTC)
- Expired
- Jun 7, 2008, 11:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bon Homme County, SD, Charles Mix County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, McCook County, SD
The radar
The Sioux Falls radar (KFSD), 102 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this areal flood warning went out at Jun 6, 4:40 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jun 6, 4:40 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
440 AM CDT FRI JUN 6 2008
.DISCUSSION...
STILL A BUSY UPR AIR PATTERN UFN WITH VARIOUS CHCS OF SHRA/TSRA...
SHIFTING MORE TO SERN CWA DURG FCST. STG LOW WILL MOVE NEWD OF CWA
TDA BUT WITH WRAPAROUND STG WINDS. BEST GRADIENT GOOD ENUF FOR
WIND ADVY FOR MOST OF SWRN MN TO NWRN IA LATER THIS MRNG THRU THE
AFTN...WITH SLY WINDS BECOMING WLY IN THE AFTN. DECENT WNWLY WINDS
ALSO FOR WRN CWA THRU MIDDAY. WRAPAROUND SCT SHRA...WITH A FEW TSRA
EARLY EXPCD FOR NRN CWA THIS MRNG...THEN DRYING AND WARMING FM SW TO
NE IN THE AFTN. GULF MOISTURE WILL BE HUNG UP IN THE SRN PLAINS
TDA...BUT SHOULD SURGE BACK NNEWD TOWARDS SERN HLF CWA LATE TNGT
THRU SAT. CDFNT MOVG SEWD THRU MOST OF CWA FM SAT THRU SAT NGT...
BUT GETTING HUNG UP JUST SE OF US AS UPR AIR TROF DIGS DOWN ON EAST
SLOPES OF RCKYS. LOOKS LIKE GOOD LIFT AND SATURATION WITH DVLPG WAVE
ON FNT AND WENT WITH LIKELY POPS SERN HLF CWA SAT NGT...SHIFTING SE
SUN AND SUN NGT AS BOUNDARY SAGS SE. PRECIP CHCS GET MORE IFFY
BEYOND THAT...UNTIL NEXT BIG TROF AND HVY PRECIP EVENT BY WED NGT
INTO THU. OVERALL MINOR CHGS TO PREV FCST THRU MON.
&&
AVIATION...
WDLY SCT TSRA AFFECTING NERN CWA NE OF KHON AND KFSD THRU EARLY
MRNG...WITH SCT SHRA NORTH OF I90 INTO THE MRNG. OTRW MVFR CIGS
AT THESE TAF SITES THROUGH 15Z. AS LOW PRESSURE MOVES AWAY FROM
THE REGION...VFR CONDITIONS WILL RETURN BY LATE MORNING...THOUGH
SUSTAINED WESTERLY WINDS OF 20 TO 25 KTS...WITH HIGHER GUSTS...
WILL DEVELOP ACROSS THE AREA BETWEEN 15Z AND 18Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR IAZ002-003-013-
014-021-022-032.
MN...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MNZ090.
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR MNZ071-072-080-081-089-097.
NE...NONE.
SD...NONE.
&&
RSR/JMHazardous weather outlook, Jun 6, 6:22 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 622 AM CDT FRI JUN 06 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 622 AM CDT FRI JUN 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE VERMILLION...JAMES...LITTLE SIOUX...ROCK...AND LOWER BIG SIOUX RIVERS THE NEXT FEW DAYS. WIND AND FOG... STRONG SOUTHWEST WINDS OF 20 TO 45 MPH WILL AFFECT A GOOD PART OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS WITH AREAS OF HEAVY RAIN DEVELOPING SATURDAY NIGHT AND AGAIN THE MIDDLE OF NEXT WEEK...WHEN SOME SEVERE WEATHER WILL ALSO BE POSSIBLE. THE MAIN THREAT FOR ANY HEAVY RAIN SHOULD BE IN NORTHWEST IOWA...SOUTHERN PARTS OF SOUTHWEST MINNESOTA...FAR SOUTHEAST SOUTH DAKOTA...AND FAR NORTHEAST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:01 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 44 min |
| Jun 5, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha | 34 min |
| Jun 5, 7:32 PM CDT | Areal Flood Warning | FSD | Aurora, Beadle, Bon Homme, Charles Mix, Clay, Davison and 14 more | 12 hr |
| Jun 5, 7:53 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Turner | 37 min |
| Jun 5, 8:13 PM CDT | Tornado Warning | FSD | Lake, Minnehaha | 32 min |
| Jun 5, 8:22 PM CDT | Tornado Warning | FSD | Lincoln, Minnehaha, Turner | 23 min |
| Jun 5, 8:28 PM CDT | Tornado Warning | FSD | Lake, Minnehaha, Moody | 32 min |
| Jun 5, 8:40 PM CDT | Tornado Warning | FSD | Minnehaha, Moody | 20 min |
| Jun 5, 8:56 PM CDT | Tornado Warning | FSD | Moody | 34 min |
| Jun 6, 6:40 AM CDT | River Flood Warning | FSD | McCook | 5 days |
| Jun 6, 6:45 AM CDT | River Flood Warning | FSD | Davison, Hanson | 3 hr |
| Jun 6, 4:34 PM CDT | River Flood Warning | FSD | Davison | 4 days |
| Jun 5, 8:29 PM CDT | High Wind Warning | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 1 more | 4 hr |
| Jun 6, 4:12 AM CDT | Wind Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 1 more | 13 hr |
Nearby
Areal Flood Warnings in South Dakota, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.